Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 32, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Sep 27, 2006, 3:37 AM CDT for 26 counties in Kansas. It took effect at Sep 27, 2006, 6:00 PM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2006, 3:37 AM CDT (08:37 UTC)
- In effect from
- Sep 27, 2006, 6:00 PM CDT
- Expired
- Sep 27, 2006, 8:21 PM CDT
- In force
- 2 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2485 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 270837 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 337 AM CDT WED SEP 27 2006 ...STRONG NORTH WINDS WILL DIVE INTO CENTRAL AND SOUTHEAST KANSAS TONIGHT... .CANADIAN HIGH PRESSURE WILL BUILD INTO THE NORTHERN PLAINS TODAY AND TONIGHT. THIS FEATURE INCREASE THE TEMPERATURE CONTRAST ACROSS PLAINS TODAY WHICH ALSO YIELD TO INCREASING WIND SPEEDS MAINLY THIS EVENING OVER CENTRAL AND SOUTHEAST KANSAS. KSZ032-033-047>053-067>072-082-083-091>096-098>100-271645- /O.NEW.KICT.WI.Y.0032.060927T2300Z-060928T0600Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 337 AM CDT WED SEP 27 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM CDT THURSDAY. THE NORTH WIND WILL INCREASE TO SPEEDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ACROSS CENTRAL KANSAS SHORTLY AFTER 6 PM. THESE WIND SPEEDS ARE EXPECTED TO TRANSLATE INTO SOUTH CENTRAL AND SOUTHEAST KANSAS AS THE EVENING PROGRESSES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THOSE DRIVING ALONG EAST TO WEST ORIENTED HIGHWAYS SHOULD USE EXTRA CAUTION THIS EVENING. $$ COX
3 follow-up statements
000 WWUS73 KICT 271528 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1028 AM CDT WED SEP 27 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-272330- /O.CON.KICT.WI.Y.0032.060927T2300Z-060928T0600Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 1028 AM CDT WED SEP 27 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM CDT THURSDAY. THE NORTH WIND WILL INCREASE TO SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ACROSS CENTRAL KANSAS SHORTLY AFTER 6 PM. THESE WIND SPEEDS ARE EXPECTED TO TRANSLATE INTO SOUTH CENTRAL AND SOUTHEAST KANSAS AS THE EVENING PROGRESSES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THOSE DRIVING ALONG EAST TO WEST ORIENTED HIGHWAYS SHOULD USE EXTRA CAUTION THIS EVENING. $$ JMC
000 WWUS73 KICT 272003 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 303 PM CDT WED SEP 27 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-280600- /O.CON.KICT.WI.Y.0032.060927T2300Z-060928T0600Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 303 PM CDT WED SEP 27 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM CDT THURSDAY. THE NORTH WIND WILL INCREASE TO SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ACROSS CENTRAL KANSAS SHORTLY AFTER 6 PM. THESE WIND SPEEDS ARE EXPECTED TO TRANSLATE INTO SOUTH CENTRAL AND SOUTHEAST KANSAS AS THE EVENING PROGRESSES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THOSE DRIVING ALONG EAST TO WEST ORIENTED HIGHWAYS SHOULD USE EXTRA CAUTION THIS EVENING. $$ CDB
000 WWUS73 KICT 280121 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 821 PM CDT WED SEP 27 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-280230- /O.CAN.KICT.WI.Y.0032.000000T0000Z-060928T0600Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 821 PM CDT WED SEP 27 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE WIND ADVISORY. WINDS ARE NOT EXPECTED TO BE AS STRONG AS PREVIOUSLY FORECAST. NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS AROUND 35 MPH...ARE NOW EXPECTED ACROSS THE AREA DURING THE LATE EVENING. THESE WIND SPEEDS ARE BELOW WIND ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. $$ KED
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Sep 27, 3:23 AM CDT, 14 minutes earlier.
Area forecast discussion, Sep 27, 3:23 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 323 AM CDT WED SEP 27 2006 .DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE POTENTIAL FOR WIND ADVISORY THIS EVENING AND TEMPERATURES THROUGH THE PERIOD. TODAY: LATEST SURFACE ANALYSIS IS SHOWING THE WEAK SHALLOW BOUNDARY MOVING THROUGH CENTRAL KANSAS. TEMPERATURES HAVE NOT DROPPED OFF MUCH BEHIND THIS BOUNDARY...DUE TO LACK OF COLD AIR ADVECTION IN THE LOW LEVELS. AS A RESULT...TEMPERATURES SHOULD BE ABLE TO CLIMB BACK INTO THE 80S AGAIN THIS AFTERNOON AS WARMER 1000-925MB LAYER REMAINS IN PLACE. THERE IS SOME MODEST COOL AIR ADVECTION AROUND 850MB DUE TO A MID LEVEL TROF MOVING THROUGH...BUT THERE WILL BE GOOD SENSIBLE HEAT TRANSFER TAKING PLACE TODAY DUE TO MIXING. TONIGHT: AFTER MUCH COLLABORATION WE DECIDED TO GO OUT ON OUR OWN WITH A WIND ADVISORY FOR THE ENTIRE FORECAST AREA THIS EVENING. SOME REASONING BEHIND THIS ADVISORY IS THE NAM/WRF SHOWING GOOD TEMPERATURE INITIALIZATION WITH THE RAOBS IN GLASGOW MT AND EDMONTON CANADA. EVEN MORE INTERESTING IS THE LATEST SURFACE ANALYSIS SHOWING A STRONG 1030MB HIGH DEVELOPING OVER SASKATCHEWAN WHICH IS STRONGER THAN THE NAM/WRF SOLUTION AT 06Z. IN CONTRAST...THE POSITION OF THE SURFACE LOW IN MANITOBA IS LOWER THAN THE PROGGED NAM/WRF SOLUTION. LATEST WATER VAPOR LOOP IS SHOWING A VERY WELL DEFINED WAVE NOW ENTERING NORTH DAKOTA. THIS FEATURE IS EXPECTED TO CONTINUE TO DIVE SOUTH TODAY. THIS WAVE WILL INCREASE CYCLOGENESIS ACROSS THE DAKOTAS TODAY WHICH WILL TEND TO STRENGTHEN THE AMOUNT OF LOW LEVEL COLD AIR ADVECTION. THIS POCKET OF COLDER AIR 1000-925MB IS EXPECTED TO PLOW SOUTH INTO EASTERN KANSAS THIS EVENING. THIS WILL HELP STEEPEN THE 1000-850MB LAPSE RATES DURING THE EVENING. LATEST BUFKIT SOUNDINGS FOR THE NAM/WRF AND EVEN THE GFS BOTH SHOW MOMENTUM TRANSFER WINDS AROUND 35 TO 40KTS. THESE WINDS SHOULD EASILY MIX DOWN THIS EVENING DUE TO 1000-850MB LAPSE RATES RANGING FROM 8.5 TO 9.0 DEG C/KM. THERE WILL ALSO BE GOOD ISENTROPIC DOWNGLIDE WHICH WILL FAVOR STRONG MOMENTUM TRANSFER. IN ADDITION...THERE WILL BE SOME MID LEVEL CLOUDS AROUND WHICH WILL HELP KEEP TEMPERATURES UP THIS EVENING. WE HAVE DECIDED TO GO WITH THE ADVISORY FROM 23Z-06Z. RAIN CHANCES STILL LOOK REASONABLE AT THIS POINT...BUT AMOUNTS WILL LOOK FAIRLY LIGHT DUE TO LACK OF LOW LEVEL MOISTURE. THURSDAY-FRIDAY NIGHT: CANADIAN HIGH PRESSURE WILL BEGIN TO BUILD INTO THE FORECAST AREA AND BRING UNSEASONABLY COOLER TEMPERATURES ESPECIALLY ON THURSDAY. CURRENT TEMPERATURES LOOK TO BE IN THE BALL PARK DUE TO LACK OF SENSIBLE HEAT TRANSFER. THURSDAY NIGHT THINGS SHOULD DECOUPLE ESPECIALLY DURING THE EVENING. THE GFS IS STARTING TO COME IN PHASE WITH THE ECMWF/UKMET SOLUTIONS IN PUSHING THE SURFACE HIGH A LITTLE FARTHER EAST. THIS WILL TEND TO ALLOW FOR MORE RETURN FLOW LATE THURSDAY NIGHT...ESPECIALLY IN CENTRAL AND SOUTH CENTRAL KANSAS. FRIDAY SHOULD REBOUND FAIRLY NICELY AS TEMPERATURES CLIMB BACK INTO THE 70S. FRIDAY NIGHT WE SHOULD SEE A WEAK FRONT TRICKLE THROUGH AGAIN...BUT WE WILL BE LACKING MOISTURE SO I WOULD NOT EXPECT ANY PRECIPITATION WITH THIS BOUNDARY. LONG TERM (SATURDAY-TUESDAY): FORECAST CHALLENGES/CONCERNS FOR THIS PERIOD WILL BE WARMING TEMPERATURES AND PRECIPITATION CHANCES. GFS...ECMWF...NAM/WRF AND DGEX CONTINUE TO ADVERTISE A COLD FRONT TO MOVE ACROSS THE FORECAST AREA ON SATURDAY. MANY DIFFERING MODEL SOLUTIONS THOUGH IN REGARD TO MAGNITUDE OF COOL AIR BEHIND THE FRONT. NAM/WRF AND ESPECIALLY DGEX ARE THE MOST AGGRESSIVE IN BRINGING COOLER AIR ACROSS THE AREA...WHEN COMPARED WITH GFS AND ECMWF. CONSEQUENTLY...DID NOT MESS WITH SATURDAY TEMPERATURES MUCH. MODELS HAVE BEEN FAIRLY CONSISTENT OVER THE PAST FEW NIGHTS IN BUILDING A MID/UPPER RIDGE ACROSS THE CENTRAL/WESTERN CONUS FROM THE WEEKEND THROUGH AT LEAST EARLY NEXT WEEK. MEANWHILE...A MID/UPPER TROUGH IS PROGGED TO MOVE ACROSS SOUTHERN CANADA...ALLOWING A COLD FRONT TO APPROACH THE REGION FROM THE NORTHWEST...INCREASING SOUTHERLY FLOW ACROSS THE AREA. ALL THIS MAY COME TOGETHER TO PRODUCE WELL ABOVE NORMAL TEMPERATURES FROM SUNDAY THROUGH POSSIBLY TUESDAY. GFS AND TO A GREATER EXTENT ECMWF 850MB TEMPERATURES EXCEEDING 20C ALONG WITH EXPECTED GOOD MIXING WOULD SUGGEST AFTERNOON HIGHS IN THE 90S...WHICH WOULD APPROACH SOME RECORD HIGHS. HOWEVER...THERE REMAINS SOME UNCERTAINTY WITH FRONTAL TIMING...SO ONLY TRENDED TEMPERATURES UP A FEW MORE DEGREES FROM PREVIOUS FORECAST. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 82 47 63 40 / 20 20 0 0 HUTCHINSON 79 44 62 40 / 30 20 0 0 NEWTON 79 45 62 39 / 30 20 0 0 ELDORADO 81 46 62 39 / 20 20 0 0 WINFIELD-KWLD 85 47 64 40 / 10 20 0 0 RUSSELL 74 42 62 42 / 30 20 0 0 GREAT BEND 77 41 62 43 / 30 20 0 0 SALINA 75 44 61 42 / 30 20 0 0 MCPHERSON 78 45 61 40 / 30 20 0 0 COFFEYVILLE 85 47 65 38 / 10 30 0 0 CHANUTE 82 45 64 38 / 20 30 0 0 IOLA 81 44 63 38 / 30 30 0 0 PARSONS-KPPF 84 46 64 38 / 20 30 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 PM WEDNESDAY TO 1 AM THURSDAY FOR KSZ032- 033-047>053-067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Sep 26, 3:36 PM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 336 PM CDT TUE SEP 26 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-272145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 336 PM CDT TUE SEP 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AFTERNOON...AS A STRONG COLD FRONT SURGES SOUTH ACROSS THE AREA. ANY ACTIVITY WILL REMAIN WELL BELOW STRONG OR SEVERE LEVELS. TEMPERATURES WILL TURN UNSEASONABLY COOL BEHIND THE COLD FRONT FROM WEDNESDAY NIGHT THROUGH FRIDAY MORNING. EARLY INDICATIONS ARE THAT THE AIRMASS MAY BE COLD ENOUGH TO SUPPORT ISOLATED AREAS OF FROST EARLY FRIDAY MORNING OVER FAR SOUTHEAST KANSAS...MAINLY FOR LOW LYING AREAS. A WIDESPREAD FROST IS NOT ANTICIPATED. THOSE WITH AGRICULTURAL INTERESTS SHOULD STAY TUNED FOR LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ADK/CDB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.